Ask a doctor

Two Lines Appears Under my Eyes After Eyes Filler? is It Normal? (photo)

I had fillers for the eye hollowness one week ago , I got some swelling at the first but now after 7 days ,that decreased 80% in each , but the problem that I still have very obvious lines showing under my eyes .the lines are long to the middle of my cheeks where the needle was inserted ,it's showing like that area is uneven & once I touch it I can feel that is uneven ,??, is that going to disappear once the puffiness is totally gone !? does antihistamines as Claritin helps to reduce swelling

Doctor Answers (8)

Swelling around eyes after fillers

+2

My guess is that you got Juvederm in the tear troughs, which in my opinion is a mistake because it leads to prolonged edema.  Other thoughts are that too much was placed in the area.  My guess is that is will improve but not resolve and should probably be dissolved.  The biggest area of complaints on RealSelf.com is related to filler around the eye.  I can't stress this enough..you need to go to an experienced physician in this area and shouldn't use Juvederm.  Also, blunt cannulas should be used.  Steve Weiner, MD, Santa Rose Beach, FL


Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Filler under the eyes

+1

Dear Zazifon,

  1. That line that runs from the inner eye and across the cheek is a very hard line to treat
  2. Placing filler in this line does not really solve the problem as the filler usually ends up above or below that line
  3. You are still early and should wait another week
  4. Also, contact your injector to see what they say regarding bringing the swelling down
  5. You can try topical arnica gel to bring it down faster
  6. Make sure that it was Restylane and not Juvederm that was injected.  Juvederm will swell and can cause permanent bags if it is not dissolved

Best regards,

Nima Shemirani
 

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Two Lines Appears Under my Eyes After Eyes Filler? is It Normal?

+1

      I would definitely wait another week for some of the swelling and bruising to resolve.  At that time, hyaluronidase can be injected to reduce residual product if necessary.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 193 reviews

You might also like...

Swelling after Restylane?

+1

Hi Zahra.  We can see the area of concern.  The issue is whether this is swelling or just bad placement fo the product and this is more difficult to tell from the photo.  We prefer Restylane in this area and prefer to inject it deeply - underneath the muscle that surrounds the eye.  In some cases, less experienced injectors will place the product above the muscle and it can lead to pouches - similar to the ones in your photo.  Check with your injector and if you need a second opinion, you are almost certain to be able to find a practitioner close to you on real self.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Tear troughs and Restylane

+1

I would suggest following up with your provider for better assessment and understand that over-treatment with any dermal filler in that area will cause what you are experiencing. You have options to help improve the area - pressing into the area and/or removal with hyaluronidase, a digestive enzyme that will break down the product. Your experienced provider should be able to make those corrections.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Fillers in lower eye region

+1

This looks like swelling and may improve over the next week or so. I like to use restylane in the tear trough area.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might have further improvement but I think you need help.

+1

My first thought when I saw your photograph was that you were treated with Juvederm.  Jeuvederm is called a cohesive filler but this actually means the opposite of what it sounds like.  The product likes to diffuse on its own.  This actually makes for a good characteristic for inexperienced injectors because bumps and ridges tend to disappear on their own.  In the undereye area, this characteristic is not helpful.  You need to find a very experienced inject to treat you will hyaluronidase, the enzyme that breaks down the filler product.  It is hard to shape Juevderm in these situations and more likely that the product will need to be removed altogether in my opinion.  It is improbable that the doctor who placed this treatment has the experience level needed to resolve the situation.  I can say this because of your post treatment appearance.  The good news is that there is help out there.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Under eye filler results

+1

You have some obvious lines and ridges. The full amount of swelling and bruising will take up to 14 days to resolve. At that point you should be evaluated for any ridges, lines, etc. that are still apparent. Make sure to keep your hands away from the area and don't press on it anymore. Leave it alone, let everything settle down, and then be assessed.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.